NeoDocto – Does Lorazepam source Weight Gain

101

Does Lorazepam Cause Weight Gain

There are many types of anxiety disorders and determining which one is causing you to behave that way will take time so the proper treatment can be administered. Medication such as lorazepam may be given since it is a mild tranquilizer and sedative once it is prescribed by the doctor.

Lorazepam is in a group of drugs called benzodiazepines. The common side effects for anyone that is prescribed to take Lorazepam include clumsiness or unsteadiness, dizziness or lightheadedness, drowsiness and slurred speech. In rare cases, you may also experience abdominal or stomach cramps, blurred vision, changes in your sex drive, constipation, diarrhea, fatigue, headaches, muscle spasms, nausea, difficulty urinating and vomiting.

Because of the side effects mentioned, patients are advised not to drive, operate heavy machinery or engage in hazardous activities especially while at work. They should also not drink and take other medications because it may cause the person to have a seizure. THIs can be prevented of course by telling the doctor what other medications you are currently taking.

What they don’t tell you is that you will also gain weight as a result of using this drug. The reason is that you simply feel hungrier and since we eat when we feel the urge, you consume more than you used to thus adding those extra pounds.

But Lorazepam is not the only drug that causes weight gain for those suffering from anxiety disorders. Similar drugs that are better known as SSRI’s or selective serotonin reuptake inhibitors have had the same effect. Examples of these include Celexa, Lexapro, Prozac, Paxil, Zoloft and Seroril.

The only way to gain control of your weight again is to stop taking the drug. This is easier said than done as this medication may become habit forming. Some have become so dependent on it that they use it when it is no longer needed while others who experience difficulty sleeping, irritability and nervousness will increase the dosage thinking that this will make them feel better. The ideal dosage of Lorazepam is between .5 to 2.0 mg two to four times a day.

Sometimes, you may also suffer from confusion, burning or prickly sensations, increased sense of hearing, increased sensitivity to touch and pain, loss of sense of reality, mental depression, muscle cramps, profuse sweating, rapid heartbeat, sensitivity to light and vomiting.

Because lorazepam is addictive, this is only given for a short period of time and when your condition improves, your doctor will reduce the dosage gradually to prevent withdrawal. Things only get worse if the patient is suffering from a severe anxiety disorder which means the length of time that this will be used is much longer than someone who is experienced a mild anxiety disorder.

The doctor may of course reduce the dosage given if the side effects are severe and you can only take so much when this is the only way to get better.

There was a time that lorazepam and other drugs that are designed to help patients with anxiety disorders could make them lose weight. Unfortunately, the long term effects disprove it as people do gain weight. You can shed off those excess pounds later on by asking the doctor to prescribe something else but since these also have the same effects, exercise and a good diet are the only solutions.

Learn more:

www.neodocto.com

· · ·